Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 69, NWS Detroit, MI

July 18, 2005Midland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 18, 2005, 1:52 PM EDT for Midland County, Michigan. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2005, 1:52 PM EDT (17:52 UTC)
Expired
Jul 18, 2005, 2:31 PM EDT
In force
39 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Midland County, MI

The radar

The Detroit radar (KDTX), 130 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 2:07 PM EDTTSTM WND DMGMidland, MISEVERAL TREE BRANCHES AND POWER LINES WERE BLOWN DOWN. WIND SPEEDS WERE ESTIMATED AT 70 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 11:10 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2005-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2005-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1397 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 181752
SVRDTX
MIC111-181830-
/O.NEW.KDTX.SV.W.0069.050718T1752Z-050718T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
152 PM EDT MON JUL 18 2005

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MIDLAND COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 230 PM EDT

* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE
  INCH IN DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM EDENVILLE TO PORTER
  TOWNSHIP...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
  MIDLAND TO 13 MILES SOUTHWEST OF MIDLAND...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MIDLAND AROUND 200 PM EDT
  POSEYVILLE AROUND 205 PM EDT
  LAPORTE AROUND 210 PM EDT

LAT...LON 4381 8444 4347 8449 4348 8417 4382 8418

$$

DEG / MANN
2 follow-up statements
000 
WWUS53 KDTX 181808
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
208 PM EDT MON JUL 18 2005

MIC111-181830-
/O.CON.KDTX.SV.W.0069.000000T0000Z-050718T1830Z/
MIDLAND MI-
208 PM EDT MON JUL 18 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM EDT FOR
MIDLAND COUNTY...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE INCH
IN DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BOMBAY TO GORDONVILLE...OR ALONG
A LINE EXTENDING FROM 12 MILES NORTH OF MIDLAND TO 9 MILES SOUTHWEST
OF MIDLAND...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   MIDLAND AND LAPORTE BY 215 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4381 8444 4347 8449 4348 8417 4382 8418

$$

MANN
000 
WWUS53 KDTX 181831
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
232 PM EDT MON JUL 18 2005

MIC111-181842-
/O.EXP.KDTX.SV.W.0069.000000T0000Z-050718T1830Z/
MIDLAND MI-
232 PM EDT MON JUL 18 2005

...THE SEVERE THUNDERSTORM WARNING FOR MIDLAND COUNTY HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA. THUS...THE
WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4381 8444 4347 8449 4348 8417 4382 8418

$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:25 AM EDT, 6 hours 27 minutes earlier.

Area forecast discussion, Jul 18, 7:25 AM EDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
725 AM EDT MON JUL 18 2005

.AVIATION...

MVFR VISIBLITY IN FOG AND SOME SNEAKY IFR STRATUS WILL BE THE
IMMEDIATE CONCERN FOR AVIATION INTERESTS. THIS WILL BE ACCOMPANIED
BY SCATTERED THUNDERSTORMS THIS MORNING AROUND FNT AND MBS AND FOLLOWED
BY THUNDERSTORMS AND A CHANCE OF SEVERE WEATHER THIS AFTERNOON AND
THIS EVENING AT ALL TERMINAL SITES.

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO BUBBLE OVER THE
SAGINAW VALLEY AND THUMB AS LOW LEVEL FLOW INCREASES AND
TRANSPORTS EVEN MORE MOISTURE INTO THE AREA. THE SAME INCREASING
SW GRADIENT FLOW AND CLEAR SKY HAS HELPED FOG AND AN AREA OF LOW
STRATUS DEVELOP FROM INDIANA INTO SE MICHIGAN SOUTH OF INTERSTATE
69. EXPECT THIS TO SPREAD THROUGH THE REST OF THE AREA FROM FNT
SOUTH TO THE OHIO BORDER, AT LEAST IN LARGE PATCHES, AND THEN MIX
INTO AN MVFR CEILING BEFORE MIXING OUT BY NOON.

AS TEMPERATURES RISE INTO THE LOWER AND MID 90S THIS AFTERNOON,
VERY UNSTABLE CONDITIONS WILL DEVELOP OVER SE MICHIGAN. THIS,
ALONG WITH A COLD FRONT MOVING IN FROM THE WEST, WILL RESULT IN
ROUND OF THUNDERSTORMS AND A CHANCE OF SEVERE WEATHER, MAINLY
BETWEEN 20 AND 24Z TODAY.

AFTER THE STORMS MOVE OUT OF THE AREA, HIGH PRESSURE WILL BUILD
IN AND BRING A CLEARING TREND HEADING INTO TUESDAY MORNING.

&&

.PREV DISCUSSION... (ISSUED 338 AM EDT MON JUL 18 2005)

SHORT TERM...TODAY AND TONIGHT

THUNDERSTORMS AND SEVERE WEATHER POTENTIAL REMAIN FRONT AND CENTER
FOR TODAY AND TONIGHT. NOT SURPRISING, ALONG WITH THE SEVERE WEATHER
POTENTIAL, IS HOT AND HUMID CONDITIONS ALSO REQUIRING ADDED
ATTENTION WITH HIGHS APPROACHING MID 90S AND HEAT ADVISORY
CRITERIA.

FIRST THINGS FIRST, WHICH IS EARLY MORNING CONVECTION BUBBLING
AROUND CENTRAL AND SW LOWER. SATELLITE IMAGERY HAS SHOWN AC
GRADUALLY INCREASING IN THAT AREA AS A FRESH SURGE OF HIGHER THETA-E
AIR MOVES IN THROUGH THE LOW LEVELS ON INCREASING SW FLOW. THE 00Z
MODELS HAVE ZEROED IN ON THIS BUT MEAN RH IS ON THE LOW SIDE FOR
ANYTHING MORE THAN SCATTERED THIS MORNING AND THEN ONLY AROUND THE
TRI CITIES.

DISSIPATING MORNING ACTIVITY AND THINNING DEBRIS CLOUDS FROM
WISCONSIN STORMS WILL SET THE STAGE FOR NEARLY FULL SUN AND DAYTIME
HEATING. HIGH TEMPS IN THE LOWER 90S LOOK EASILY REACHABLE WITH SOME
MID 90S POSSIBLE AROUND DETROIT. SURFACE DEWPOINTS IN THE LOWER 70S
WILL HAVE SURFACE BASED CAPE APPROACHING 3000 J/KG AND MIXED LAYER
CAPE AROUND 2300 J/KG. MODEL FORECAST SOUNDINGS DO SHOW THE
HODOGRAPH RUNNING A LITTLE SHORT ON THE SHEAR PROFILE, BOTH IN THE
0-3 KM AND 0-6 KM LAYERS BUT THE BIG CAPE WILL OVERACHIEVE AS 500 MB
WINDS APPROACH 35 KNOTS. PLAN TO CONTINUE THE MENTION OF SEVERE
WEATHER IN OUR HWO WITH THE PRIMARY MODE OF CONVECTION BEING LINES
AND BOWS WITH DAMAGING WINDS.

THE STRONG SURFACE HEATING AND ADVECTION ON INCREASED SW FLOW WILL
COMBINE TO RAISE THE HEAT INDEX INTO THE ADVISORY RANGE FOR SE
MICHIGAN. EVEN THOUGH IT HAS BEEN A HOT SUMMER THUS FAR, AND MAYBE
EVEN BECAUSE OF THAT, IT WILL BE A GOOD IDEA TO HEIGHTEN AWARENESS
ON HEAT INDEX VALUES OVER 100 TODAY. SURFACE TEMPS OF 95/73 RESULT
IN HEAT INDEX OF 105 WHICH IS THE UPPER END OF THE RANGE TODAY.
EXPECT HEAT ADVISORY CRITERIA, HEAT INDEX OF 100 TO 105, TO BE
REACHED ON EITHER SIDE FOR A 3 HOUR PERIOD DURING THE MID TO LATE
AFTERNOON HOURS. THIS IS STRONGLY SUPPORTED BY OBSERVATIONS
YESTERDAY UPSTREAM OVER MUCH OF ILLINOIS.

THE PREFRONTAL TROF AND ASSOCIATED LINE OF STORMS WILL EXIT TO OUR
EAST BY LATE EVENING AND OPEN THE DOOR FOR COOLER AND LESS HUMID
CONDITIONS OVERNIGHT AND INTO TUESDAY.

LONG TERM...
WITH THE FRONT THROUGH THE STATE BY TUESDAY MORNING...EXPECT AT
LEAST LESS HUMID CONDITIONS AS DEW POINTS DROP BACK INTO THE LOWER
60S. MODELS IN GOOD AGREEMENT WITH DRY AND STABLE AIR FOR TUESDAY
AND WEDNESDAY. EXPECT SOME CU ON BOTH DAYS...BUT ANY BKN CU SHOULD
BE FOR ONLY AN HOUR OR TWO GIVEN THE VERY DRY AIR JUST ABOVE 850
MBS. CONVECTION IS EXPECTED TO DEVELOP ACROSS UPPER MI AND BACK
INTO WI LATE WEDNESDAY. THERE MAY BE SOME INCREASE IN MID AND HIGH
CLOUDS LATE WEDNESDAY IN THE NORTHWEST PORTIONS OF THE SOUTHEAST
MI...BUT NOTHING TO PRECLUDE A MOSTLY SUNNY FORECAST.

DESPITE 850 TEMPS DIFFERENT BY 2 C ACROSS LOWER MICHIGAN ON TUESDAY
AND INTO WEDNESDAY...MOS TEMPS ARE VERY CLOSE FOR NEARLY ALL
LOCATIONS AND TIME PERIODS. THEREFORE WILL NOT DIFFER TOO MUCH FROM
THAT.

BEYOND WEDNESDAY...SOME QUESTION ABOUT LATE WEDNESDAY NIGHT. THERE
WILL BE GOOD LOW LEVEL JET ADVECTING MOISTURE JUST WEST OF SOUTHEAST
MI. EXPECT THUNDERSTORMS TO MOVE INTO NORTHERN AND WESTERN LOWER.
THINK THAT THE EVENT JUST TOO FAR AWAY TO GET PRECISE WITH THE
TIMING YET. WILL KEEP THE GOING FORECAST OF A CHANCE OF THUNDERSTORMS
ANYTIME FROM SUNRISE TO SUNSET THURSDAY AS THE NEXT SHORTWAVE
QUICKLY MOVES WITH THE FLOW ACROSS THE NORTHERN LAKES AND DRAGS A
WEAK COLD FRONT THROUGH LOWER MICHIGAN.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...HEAT ADVISORY...MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...2 PM MONDAY TO 8 PM MONDAY.

LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&

AVIATION...BT
SHORT TERM...BT
LONG TERM....RBP
Hazardous weather outlook, Jul 18, 11:32 AM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1132 AM EDT MON JUL 18 2005

MIZ047>049-053>055-060>063-191545-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-
1132 AM EDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN ALONG AND NORTH OF I-69.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 643 IS IN EFFECT UNTIL 7 PM EDT.

SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE TRI CITIES AREA AND
SAGINAW BAY BY EARLY THIS AFTERNOON. THUNDERSTORMS WILL BECOME
NUMEROUS THIS AFTERNOON AND THIS EVENING OVER THE ENTIRE AREA WITH
A GOOD CHANCE OF SEVERE WEATHER BETWEEN 1 PM AND 7 PM. DAMAGING
STRAIGHT LINE WIND GUSTS APPROACHING 70 MPH WILL BE THE MAIN
SEVERE WEATHER HAZARD AS STORMS MOVE FROM WEST TO EAST AT 30 MPH.
SMALL HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE.

HOT AND HUMID CONDITIONS WILL BE IN PLACE OVER THE REGION BY THIS
AFTERNOON AS A COLD FRONT ARRIVES FROM THE WEST. THIS FRONT WILL
BE STRONG FOR MID JULY. THE COMBINATION OF HEAT...HUMIDITY...AND
A STRONG COLD FRONT WILL BE INGREDIENTS FOR THUNDERSTORMS CAPABLE
OF SEVERE WEATHER DURING THE AFTERNOON AND EARLY EVENING.

THE SEVERE WEATHER HAZARD WILL END BY LATE THIS EVENING AS THE
LINE OF STORMS MOVES EAST OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY AS A WEAK
COLD FRONT MOVES THROUGH LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED. DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY.

LCZ422-MIZ068>070-075-076-082-083-191545-
ST. CLAIR RIVER-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
1132 AM EDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN FROM THE OHIO BORDER TO THE NORTHERN DETROIT SUBURBS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 643 IS IN EFFECT UNTIL 7 PM EDT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
BECOME NUMEROUS LATE THIS AFTERNOON AND THIS EVENING. THERE IS A
GOOD CHANCE OF SEVERE WEATHER BETWEEN 2 PM AND 9 PM. DAMAGING
STRAIGHT LINE WIND GUSTS APPROACHING 70 MPH WILL BE THE MAIN
SEVERE WEATHER HAZARD AS STORMS MOVE FROM WEST TO EAST AT 30 MPH.
SMALL HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE.

A HEAT ADVISORY IS IN EFFECT FROM 2 TO 8 PM AS TEMPERATURES
ACROSS SOUTHEAST MICHIGAN REACH 90 TO 95 DEGREES WITH HEAT
INDICES OF 100 TO 105 DEGREES. PERSONS SHOULD AVOID OUTDOOR ACTIVITY THIS
AFTERNOON AND DRINK PLENTY OF FLUIDS TO AVOID HEAT RELATED
ILLNESSES.

THE SEVERE WEATHER HAZARD WILL END BY MIDNIGHT AS THE LINE OF
STORMS MOVES EAST OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY AS A WEAK
COLD FRONT MOVES THROUGH LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED. DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY.

LCZ423-460-LEZ444-LHZ421-422-441>443-462>464-191545-
DETROIT RIVER-LAKE ST. CLAIR-MICHIGAN WATERS OF LAKE ERIE-
OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
1132 AM EDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 643 IS IN EFFECT UNTIL 7 PM EDT.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS WESTERN LAKE HURON AND
THE SAGINAW BAY EARLY THIS AFTERNOON. THUNDERSTORMS WILL BECOME
NUMEROUS THIS AFTERNOON AND THIS EVENING OVER THE ENTIRE AREA WITH
A GOOD CHANCE OF SEVERE WEATHER BETWEEN 1 PM AND 10 PM. DAMAGING
STRAIGHT LINE WIND GUSTS APPROACHING 70 MPH WILL BE THE MAIN
SEVERE WEATHER HAZARD AS STORMS MOVE FROM WEST TO EAST AT 30 MPH.
SMALL HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE.

HOT AND HUMID CONDITIONS WILL BE IN PLACE OVER THE REGION BY THIS
AFTERNOON AS A COLD FRONT ARRIVES FROM THE WEST. THIS FRONT WILL
BE STRONG FOR MID JULY. THE COMBINATION OF HEAT...HUMIDITY...AND
A STRONG COLD FRONT WILL BE INGREDIENTS FOR THUNDERSTORMS CAPABLE
OF SEVERE WEATHER DURING THE AFTERNOON AND EARLY EVENING.

THE SEVERE WEATHER HAZARD WILL END BY MIDNIGHT AS THE LINE OF
STORMS MOVES EAST OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY AS A WEAK
COLD FRONT MOVES THROUGH LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED. DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY.

KEK

In the hours before

Special weather statement, Jul 18, 11:10 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1110 AM EDT MON JUL 18 2005

MIZ047>049-053>055-060>063-068>070-075>076-082>083-182300-
BAY-GENESEE-HURON-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MIDLAND-
MONROE-OAKLAND-SAGINAW-ST. CLAIR-SANILAC-SHIAWASSEE-TUSCOLA-
WASHTENAW-WAYNE-
1110 AM EDT MON JUL 18 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
643 IN EFFECT UNTIL 7 PM EDT FOR THE FOLLOWING AREA...

IN MICHIGAN THIS WATCH INCLUDES 17 COUNTIES

IN SOUTHEAST MICHIGAN

BAY... GENESEE... HURON...
LAPEER... LENAWEE... LIVINGSTON...
MACOMB... MIDLAND... MONROE...
OAKLAND... SAGINAW... SANILAC...
SHIAWASSEE... ST. CLAIR... TUSCOLA...
WASHTENAW... WAYNE...

THIS INCLUDES THE CITIES OF...ADRIAN...ANN ARBOR...BAD AXE...
BAY CITY...CARO...DETROIT...FLINT...HOWELL...LAPEER...MIDLAND...
MONROE...OWOSSO...PONTIAC...PORT HURON...SAGINAW...
SANDUSKY AND WARREN.

LCZ422>423-460-LEZ444-LHZ421>422-182300-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
1110 AM EDT MON JUL 18 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
643 IN EFFECT UNTIL 7 PM EDT FOR THE FOLLOWING AREA...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

ST. CLAIR RIVER... DETROIT RIVER... LAKE ST. CLAIR...
MICHIGAN WATERS OF LAKE ERIE... OUTER SAGINAW BAY...
INNER SAGINAW BAY... PORT AUSTIN TO HARBOR BEACH MI...
HARBOR BEACH TO PORT SANILAC MI...
PORT SANILAC TO PORT HURON MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:16 AM EDTHeat AdvisoryDTXLenawee, Livingston, Macomb, Monroe, Oakland, Saint Clair and 2 more12 hr
Jul 18, 1:46 PM EDTSpecial Marine WarningDTX90 min
Jul 18, 2:05 PM EDTSevere Thunderstorm WarningDTXBay55 min
Jul 18, 2:17 PM EDTSevere Thunderstorm WarningDTXSaginaw88 min
Jul 18, 2:37 PM EDTSpecial Marine WarningDTX113 min
Jul 18, 3:23 PM EDTSevere Thunderstorm WarningDTXGenesee67 min
Jul 18, 3:35 PM EDTSevere Thunderstorm WarningDTXTuscola50 min
Jul 18, 3:39 PM EDTSevere Thunderstorm WarningDTXHuron66 min
Jul 18, 3:48 PM EDTSevere Thunderstorm WarningDTXLivingston34 min
Jul 18, 3:52 PM EDTSevere Thunderstorm WarningDTXShiawassee32 min
Jul 18, 4:15 PM EDTSevere Thunderstorm WarningDTXSanilac45 min
Jul 18, 4:25 PM EDTSpecial Marine WarningDTX95 min
Jul 18, 4:28 PM EDTSevere Thunderstorm WarningDTXGenesee17 min
Jul 18, 5:18 PM EDTSpecial Marine WarningDTX42 min
Jul 18, 5:41 PM EDTSpecial Marine WarningDTX50 min
Jul 18, 5:59 PM EDTSpecial Marine WarningDTX46 min
Jul 18, 6:24 PM EDTSpecial Marine WarningDTX96 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.